Texas, 2005

Damaging Wind in Texas, August 8, 2005

August 8, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 8, 8:11 PM CST, 1 minute earlier.

Area forecast discussion, Aug 8, 8:11 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT MON AUG 8 2005

.UPDATE...
KSHV RADAR SHOWS CONVECTION PERSISTING JUST WEST OF THE
RADAR...AND THE PAST FEW DAYS SUGGEST THIS ACTIVITY WILL CONTINUE
FOR AT LEAST A COUPLE MORE HRS. 00Z SOUNDING SUGGESTS HAIL THREAST
WILL BE MINIMAL...BUT HEALTHY PWATS SUGGEST HEAVY RAINFALL
INSTEAD.  CURRENT GRIDS LOOK GOOD.  NO UPDATE.

&&

.PREV DISCUSSION... (ISSUED 333 PM CDT MON AUG 8 2005)

DISCUSSION...

SCATTERED CONVECTION REMAINS OVER THE FAR W AND SW ZONES THIS AFTERNOON...AS
WELL AS THE FAR SE ZONES...WITH VERY LITTLE MOVEMENT NOTED WITH ALL
OF THESE STORMS. STORMS NEAR JENA ARE FIRING NEAR A WEAK SURFACE
TROUGH EXTENDING FROM NORTHCENTRAL LA INTO SE LA AND ALONG THE GULF
COAST...AND THIS FEATURE MAY WASH OUT SOME TONIGHT...BUT PROGS
HINT AT THIS ELEVATED FEATURE REMAINING OVER THE SE ZONES TUESDAY.
INSTABILITY/CONVERGENCE A BIT WEAKER FARTHER N ACROSS EXTREME N
LA/S AR...THUS WILL CONTINUE MENTION OF CHANCE POPS TONIGHT FOR
AREAS WITH CONVECTION NOW...BUT ACTIVITY NEAR JENA WILL LIKELY BE
DIURNAL AND DIMINISH AFTER SUNSET.  WEAK UPPER LOW OVER NW TX THIS
AFTERNOON WILL CONTINUE A SLOW DRIFT SE THROUGH CENTRAL TX
TONIGHT...POSITIONED JUST W OF THE FORECAST AREA TUESDAY MORNING.
WHILE THE NAM/NGM/UKMET AGREE TO THIS SCENARIO...THE GFS IS A BIT
MORE PROGRESSIVE...AND MORE E WITH THE SYSTEM MOVING INTO THE AREA
TUESDAY EVENING/NIGHT ALONG A WEAK SHEAR AXIS EXPECTED TO REMAIN
IN PLACE ACROSS S AR/N LA/E TX. GIVEN WEAK ENVIRONMENTAL
WINDS...WILL SIDE WITH A SLOWER SOLUTION...THUS KEEPING BEST POPS
OVER LOWER E TX...WHERE BEST UPPER DIVERGENCE WILL LIE...WHICH
WILL EVENTUALLY SPREAD NE INTO E TX/N LA. CONVECTION MAY BE MORE
HIT AND MISS OVER N LA CLOSER TO A WEAK SURFACE-850MB TROUGH AXIS.
BUT MORE CLOUD COVER WILL LIMIT HEATING...EXCEPT UP N...WHERE FLAT
RIDGING WILL CONTINUE EXPANDING E ACROSS THE CENTRAL/NORTHERN
SOUTHERN PLAINS.  TEMPS MAY CONTINUE TO RUN NEAR 100 AS WELL THE
NEXT FEW DAYS UP N...THUS TEMPS MAY RANGE WIDELY FROM N TO S.

WEAK LOW/SHEAR AXIS LOOKS TO CONTINUE A SLOW DRIFT S WEDNESDAY...ALTHOUGH
IT MAY REMAIN A FOCUS FOR CONVECTION THROUGH THURSDAY...BEFORE WASHING
OUT LATE IN THE WEEK AS ADDITIONAL SUBTROPICAL RIDGING EXPANDS W
FROM THE E GULF/W ATLANTIC. AFTERWARDS...ORGANIZED CONVECTION WILL
BE HARD TO COME BY...BUT WILL LEAVE IN SLIGHT CHANCE POPS TO
RESPECT LEFTOVER MOISTURE IN PLACE/AFTERNOON HEATING.

PRELIMS ARE NEXT...

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17/44
Hazardous weather outlook, Aug 8, 11:00 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 8 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON
HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE...
CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS
AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The radar

The Shreveport radar (KSHV), 38 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
August 8, 8:12 PM CST
Where
Harrison County, Scottsville
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.533, -94.233

Trees and powerlines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482113.